Alert archive / New Jersey / Small Craft Advisories in 2017

Small Craft Advisory 99, NWS Philadelphia/Mount Holly

December 11, 2017

NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 11, 2017, 3:31 PM EST. It took effect at Dec 12, 2017, 1:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2017, 3:31 PM EST (20:31 UTC)
In effect from
Dec 12, 2017, 1:00 AM EST
Expired
Dec 12, 2017, 12:20 PM EST
In force
11 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

344 
WHUS71 KPHI 112031
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EST MON DEC 11 2017

ANZ430-431-450>455-121000-
/O.NEW.KPHI.SC.Y.0099.171212T1100Z-171212T2300Z/
/O.NEW.KPHI.GL.A.0024.171212T2300Z-171213T2300Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
331 PM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST TUESDAY.
A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON.

* WINDS...INCREASING SOUTH WINDS LATE TONIGHT AND LASTING THROUGH
  TUESDAY WITH GUSTS AND SEAS IN THE SMALL CRAFT ADVISORY RANGE
  DEVELOPING. GALES PROBABLY DEVELOPING TUESDAY NIGHT AND LASTING
  INTO WEDNESDAY.
 
* SEAS...MOSTLY 2 TO 4 FEET TONIGHT. SEAS BUILDING LATE TONIGHT
  AND TUESDAY REACHING 5 TO 7 FT ON THE OCEAN BY WEDNESDAY. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
160 
WHUS71 KPHI 120457
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1157 PM EST MON DEC 11 2017

ANZ450>455-121800-
/O.EXT.KPHI.SC.Y.0099.171212T0900Z-171212T2300Z/
/O.CON.KPHI.GL.A.0024.171212T2300Z-171213T2300Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1157 PM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 6 PM EST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH EARLY
  TUESDAY AFTERNOON BECOMING WEST 25 TO 35 KT WITH GUSTS TO 45 KT
  LATE TUESDAY AFTERNOON THROUGH WEDNESDAY.

* SEAS...FROM 2 TO 4 FEET TONIGHT TO 4 TO 7 FEET TUESDAY AFTERNOON
  THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-121800-
/O.EXT.KPHI.SC.Y.0099.171212T0600Z-171212T2300Z/
/O.CON.KPHI.GL.A.0024.171212T2300Z-171213T2300Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1157 PM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH EARLY
  TUESDAY AFTERNOON BECOMING WEST 20 TO 30 KT WITH GUSTS TO 40 KT
  LATE TUESDAY AFTERNOON THROUGH WEDNESDAY.

* SEAS...2 TO 4 FEET THROUGH TUESDAY MORNING BECOMING 3 TO 5 FEET
  TUESDAY AFTERNOON THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

CMS
918 
WHUS71 KPHI 120833
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
333 AM EST Tue Dec 12 2017

ANZ430-431-122145-
/O.CAN.KPHI.SC.Y.0099.000000T0000Z-171212T2300Z/
/O.NEW.KPHI.SC.Y.0100.171212T0900Z-171212T2300Z/
/O.UPG.KPHI.GL.A.0024.171212T2300Z-171213T2300Z/
/O.NEW.KPHI.GL.W.0036.171212T2300Z-171213T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
333 AM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
WEDNESDAY...

The National Weather Service in Mount Holly has issued a Gale
Warning, which is in effect from 6 PM this evening to 6 PM EST
Wednesday. A Small Craft Advisory is in effect until 6 PM EST 
this evening. The Gale Watch is no longer in effect.

* Winds...Southwest 15 to 25 kt with gusts to 30 kt through early
  this afternoon becoming west 20 to 30 kt with gusts to 40 kt
  tonight and Wednesday.

* Seas...3 to 6 feet.

* Location...Delaware Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ450>455-122145-
/O.CON.KPHI.SC.Y.0099.171212T0900Z-171212T2300Z/
/O.UPG.KPHI.GL.A.0024.171212T2300Z-171213T2300Z/
/O.NEW.KPHI.GL.W.0036.171212T2300Z-171213T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
333 AM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
WEDNESDAY...

The National Weather Service in Mount Holly has issued a Gale
Warning, which is in effect from 6 PM this evening to 6 PM EST
Wednesday. A Small Craft Advisory is in effect until 6 PM EST 
this evening. The Gale Watch is no longer in effect.

* Winds...Southwest 15 to 25 kt with gusts to 35 kt through this
  afternoon becoming west 25 to 35 kt with gusts up to 45 kt
  tonight and Wednesday.

* Seas...3 to 6 feet.

* Location...The Atlantic coastal waters of New Jersey and
  Delaware.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

CMS
401 
WHUS71 KPHI 121134
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
634 AM EST Tue Dec 12 2017

ANZ450>455-130100-
/O.CON.KPHI.SC.Y.0099.000000T0000Z-171212T2300Z/
/O.CON.KPHI.GL.W.0036.171212T2300Z-171213T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
634 AM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST WEDNESDAY...

* Winds...Southwest 15 to 25 kt with gusts to 30 kt through this 
  afternoon becoming west 25 to 35 kt with gusts up to 45 kt 
  tonight and Wednesday.

* Seas...3 to 6 feet.

* Location...The Atlantic coastal waters of New Jersey and 
  Delaware.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ430-431-130100-
/O.CON.KPHI.SC.Y.0100.000000T0000Z-171212T2300Z/
/O.CON.KPHI.GL.W.0036.171212T2300Z-171213T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
634 AM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST WEDNESDAY...

* Winds...Southwest 15 to 25 kt with gusts to 30 kt through early
  this afternoon becoming west 20 to 30 kt with gusts to 40 kt
  tonight and Wednesday.

* Seas...3 to 6 feet.

* Location...Delaware Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

CMS
824 
WHUS71 KPHI 121720
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1220 PM EST Tue Dec 12 2017

ANZ450>455-130900-
/O.CAN.KPHI.SC.Y.0099.000000T0000Z-171212T2300Z/
/O.EXT.KPHI.GL.W.0036.171212T1720Z-171214T0500Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1220 PM EST Tue Dec 12 2017

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY
NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mount Holly has cancelled the
Small Craft Advisory.

* Winds...West 25 to 35 kt with gusts up to 45 kt.

* Seas...5 to 8 feet.

* Location...The Atlantic coastal waters of New Jersey and 
  Delaware.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ430-431-130900-
/O.CAN.KPHI.SC.Y.0100.000000T0000Z-171212T2300Z/
/O.EXT.KPHI.GL.W.0036.171212T1720Z-171213T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1220 PM EST Tue Dec 12 2017

...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mount Holly has cancelled the
Small Craft Advisory.

* Winds...West 25 to 35 kt with gusts up to 45 kt.

* Seas...3 to 6 feet.

* Location...Delaware Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 10:03 AM EST, 5 hours 28 minutes earlier.

Area forecast discussion, Dec 11, 10:03 AM EST, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1003 AM EST Mon Dec 11 2017

.SYNOPSIS...
High pressure will cross to the north of the region today. A low
pressure system will cross the Great Lakes region tonight, dragging
a cold front through our area late tonight into Tuesday. A weak low
pressure system will cross the region on Thursday with another
system moving up the coast on Friday. A brief return to high
pressure for the start of the weekend with yet another system moving
through our area Sunday or Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Fcst working our well so far this morning. Previous comments as
below.

Skies have cleared as strong descent upstream of the perturbation
spreads across the Mid-Atlantic, though this will be short-
lived for the northwestern CWA as upper- and midlevel moisture
advects eastward downstream of the next system reaching the Ohio
Valley this evening.

MOS did reasonably well with temperatures yesterday (better than I
did), so followed suit with max temperatures today fairly closely.
In general, forecast continuity was below guidance, but I nudged
temperatures upward somewhat, especially given the warmer-than-
expected conditions overnight. Expect more snowmelt today. Light
westerly winds should prevail.

&&

.SHORT TERM /TUESDAY/...
630 am update: 06Z model suite did not change forecast thinking
much from previous discussion. Of note, the 06Z NAM Nest looks
more aggressive with precipitation late tonight and Tuesday to
the northwest of the Fall Line but keeps the accumulating snow a
little farther west (mostly confined to Carbon and Monroe
Counties). In addition, wraparound precipitation may reach
farther southeast than the Tuesday afternoon grids currently
depict (seen in both the 06Z GFS and 06Z NAM), which would not
surprise me given the strong mixing that should occur upstream
of the cold front with residual low-level moisture and a
strengthening cold conveyor belt cyclonically rotating around
the deepening surface low in the Northeast. This is an
environment that looks at least conceivably conducive for snow
squalls given the steep near-surface lapse rates and strong wind
profiles. Will pass along concerns to the next shift.

Previous discussion...

Two vorticity maxima will affect the Mid-Atlantic tonight and
Tuesday, and a few model discrepancies continue given the very-
difficult-to-simulate interactive processes. At 00Z Tuesday, a
southern-stream vort max will be located in vicinity of Illinois,
with a digging northern-stream perturbation in Ontario. With time,
the southern-stream perturbation will accelerate eastward and weaken
as it elongates meridionally in the difluent flow downstream along
the East Coast. Meanwhile, the northern-stream vort max will pivot
eastward and acquire a negative tilt Tuesday afternoon as it noses
into the Northeast.

The combined effect of this evolution should be a focus of
precipitation in two regions: the warm-air advection regime
downstream of the deepening surface low in the Great Lakes region
and in the cold conveyor belt in vicinity of the Great Lakes and
Appalachians. The warm-air advection poses a couple of problems:
diagnosing surface temperatures Monday night as the isentropic lift
initiates precipitation in the northern Mid-Atlantic and determining
the nature of the thermal profiles during this phase of the event.
Models have trended much warmer during the past 24 hours, suggesting
that any precipitation in the urban corridor southeastward would
most likely be rain. This is especially true since the models have
also trended slower (somewhat unsurprising given the increased
amplification to the flow downstream of the perturbation), meaning
that most of the precipitation would occur near or after daybreak
for most of the CWA. Notably, the NAM remains much drier than the
GFS/ECMWF, with the former keeping most precipitation north of the
Philly area and the GFS/ECMWF extending southward to Delaware Bay
and vicinity.

There looks to be a transition zone with the precipitation Monday
night that may contain a wintry mix (rain, snow, sleet, and freezing
rain all being on the table). However, amounts look light, with
enough uncertainty with the presence of precipitation, the QPF
associated with it, and the exact locations to forgo any winter
headlines at this time. Best chances look to be north of I-76/I-
476/I-195 and timing is generally after midnight Monday night to
afternoon Tuesday. Farther to the northwest, model soundings are
decidedly snow, though surface temperatures will be near freezing on
Tuesday, which may limit accumulations even in the Poconos. At this
point, QPF with snow ratios around 10:1 would suggest potential for
1-3 inches in portions of Carbon, Monroe, and Sussex (NJ) Counties.
Once again, this is marginal enough, far out enough, and uncertain
enough to preclude issuance of winter headlines at this time.

Temperatures will be steady or even slowly rise after Monday evening
in the warm-air advection regime. A cold front will race through the
area Tuesday afternoon, with a quick switchover to west winds that
will likely become gusty. Much colder/drier air will infiltrate the
region thereafter, so highs may occur relatively early in the day
(especially in the western CWA). The southern Poconos look to remain
in close enough proximity to the surface low to the north to see
some wraparound snow or snow showers Tuesday afternoon, so increased
PoPs in this region during this time frame. Otherwise, the dropping
temperatures and increasing winds will be the main story by the
close of daylight.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A series of low pressure systems will cross the region through the
extended period bringing repeated chances for some snow.

Tuesday night...The surface low lifts up into New England and
we should see the snow taper off as it moves further away. Some
wrap around moisture may continue to bring some snow showers to
the Southern Poconos through the overnight period. Winds will be
increasing across the region as there is a pretty tight
pressure gradient and strong cold air advection in the wake of
the departing low. Temperatures will feel much colder as they
fall into the teens to lower 20s. With the winds starting to
ramp up overnight we will likely see wind chills into the single
digits across much of the area.

Wednesday...Windy day ahead as the low continues to slowly move
to the northeast. Cold air will fill in across the region and
even though we will see a decent amount of sun across the area,
highs will be cold and remain in the 20s to lower 30s. With the
winds blowing it will feel even colder as it will feel more like
it is in the single digits to teens outside.

Wednesday night...The winds will start to subside and take that
biting chill from the air. Overnight lows will drop back in to
the teens.

Thursday through Thursday night...A strong shortwave and a weak
surface low will cross the region on Thursday. This clipper
system will bring a chance for some snow showers across the
area. The cold air looks to remain in place but enough warming
may occur closer to the coast to allow for some mixing with rain
to occur.

Friday through Friday night... Some disagreement in the models
with respect to Friday and a low pressure system developing to
our south and then up the coast. Current guidance has the low
staying south and moving to the northeast but just how much
moisture will make it to our area is unknown as the proximity to
the low will be key. Warmer air will try to move in in the west
to southwest flow. Precipitation may end up being mixed across
parts of the area but uncertainty as to how much warm air can
make it in exits.

Saturday through Sunday night...High pressure will slide across
the southeastern United States on Saturday, bringing us a day
of quiet weather. The weather should remain quiet through the
day on Sunday. Temperatures look to be a bit more moderate over
the weekend as warmer air arrives. Temperatures look to be in
the 30s to lower 40s on Saturday and in the upper 30s to upper
40s on Sunday.

Sunday night through Monday...Another system will approach the
region sometime around Sunday night or Monday. Precipitation
type may be tricky as the warm air may hang around and allow for
some rain to fall.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Today...VFR with west winds 5 to 15 kts. Mostly Sct clouds
5000-8000 feet. Some increase in coverage amts later this
afternoon. High confidence.

Tonight...Primarily VFR, though conditions should deteriorate
to sub-VFR well to the northwest of PHL with a wintry mix
possible in the southern Poconos and vicinity after midnight.
Precipitation is too uncertain for mention at RDG/ABE through
12Z, but may see some light precipitation by daybreak or shortly
thereafter. Winds should be primarily southerly and under 10
kts.

Tuesday...Sub-VFR conditions possible before cold frontal passage,
especially for the Philly terminals north and west. Some rain
possible in the urban corridor, transitioning to snow in the
southern Poconos region during the morning hours. A cold front
will race through the area during the afternoon, with winds
becoming west 10 to 20 kts with higher gusts thereafter.
Conditions should be primarily VFR after frontal passage at the
TAF sites; however, there are some indications that snow showers
and even an isolated snow squall may develop in the post-frontal
regime. Low confidence in CIGs/VSBYs/precipitation
coverage/frontal timing; high confidence in winds.

Outlook...

Tuesday night through Wednesday...Mainly VFR conditions expected.
Gusty west to northwest winds around 15 to 25 knots with gusts
around 40 knots possible. Confidence: Moderate

Thursday through Friday...Mainly VFR conditions expected. MVFR
or lower possible in snow showers. West to southwest winds
around 5 to 10 kts. Confidence: Moderate

&&

.MARINE...
Winds have diminished to just below advisory criteria on the
Atlantic waters, so the small craft advisory was allowed to
expire. Winds/seas should remain below criteria through the day.

Another advisory will be needed after midnight Monday night/Tuesday
morning for all of the waters as south/southwest winds increase
in advance of the next storm system, but there is potential for
gale-force gusts on Tuesday in advance of an approaching cold
front. Will let day shift determine if a gale watch should be
issued versus a high-end small craft advisory for this period.

A strong cold front will pass through the waters late in the day
Tuesday. Winds will switch to westerly and likely become gale-force
quickly thereafter (see outlook section below).

Outlook...

Tuesday night through Wednesday night...Strong west winds with
gale force gusts likely. Seas will also remain elevated around 5
to 7 feet on the ocean. Seas will start to subside Wednesday
night.

Thursday...Small Craft advisory conditions early. Winds subside
below 25 knots and conditions remain fairly quiet on the waters
through Thursday.

Friday...Small Craft Advisory conditions possible. West winds
will gusts around 25 knots possible.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Meola
Near Term...CMS/PO
Short Term...CMS
Long Term...Meola
Aviation...CMS/Meola/PO
Marine...CMS/Meola
Hazardous weather outlook, Dec 11, 4:31 AM EST, 11 hours before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
431 AM EST Mon Dec 11 2017

NJZ001-PAZ054-055-120945-
Sussex-Carbon-Monroe-
431 AM EST Mon Dec 11 2017

This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

Some light snow or mixed precipitation late tonight could result in
hazardous travel.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Some light snow or mixed precipitation early Tuesday morning could
result in hazardous travel.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ007>010-012-015-PAZ060>062-101>106-120945-
Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Berks-Lehigh-
Northampton-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
431 AM EST Mon Dec 11 2017

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, east central Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Some light snow or mixed precipitation late tonight could result in
hazardous travel.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Some light snow or mixed precipitation early Tuesday morning could
result in hazardous travel.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071-
120945-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Western Monmouth-Eastern Monmouth-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-
Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Delaware-Philadelphia-
431 AM EST Mon Dec 11 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-120945-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
431 AM EST Mon Dec 11 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gale force winds are expected Tuesday night into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 3:31 PM ESTGale WatchPHI12 hr

Nearby

Small Craft Advisories in New Jersey, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.